Sign in to follow this  

Recommended Posts

Hi Dr. Callery. I'm having gastric bypass on March 12th. I've had two c-sections and literally vomitted throughout the entire procedures and for the next 9 hours straight. I've been told I probably have an adverse reaction to morphine, which is apparently common. However, the vomitting is horrible.

How will all this vomitting effect my stomach and staples, etc during and immediately after my bypass?

Thanks!

Amy

Share this post


Link to post
Share on other sites

Hi Dr. Callery. I'm having gastric bypass on March 12th. I've had two c-sections and literally vomitted throughout the entire procedures and for the next 9 hours straight. I've been told I probably have an adverse reaction to morphine, which is apparently common. However, the vomitting is horrible.

How will all this vomitting effect my stomach and staples, etc during and immediately after my bypass?

Thanks!

Amy

Dear Amy,

Vomiting in the early hours after gastric bypass will probably not affect your stomach. Let your anesthesiologist know about your previous problem. He can give you a steroid dose, zofran, and minimize narcotic use. Ask your surgeon if he uses a local anesthetic at the surgery sites and perhaps a local anesthetic infusion pump (On-Q pump). Finally, We have found that oral Lortab is a very effective pain reliever. We seldom use iv narcotic after the patient returns from the recovery room.

Hope these suggestions help.

Dr. Callery

Share this post


Link to post
Share on other sites

Thank you so much!

Share this post


Link to post
Share on other sites

Hi Dr. Callery. I'm having gastric bypass on March 12th. I've had two c-sections and literally vomitted throughout the entire procedures and for the next 9 hours straight. I've been told I probably have an adverse reaction to morphine, which is apparently common. However, the vomitting is horrible.

How will all this vomitting effect my stomach and staples, etc during and immediately after my bypass?

Thanks!

Amy

Hi I am 18 days out. The morophine gave me a horrible headache but the day after surgery I didn't even have to use it. Maybe it was just me, but I did not find this surgery to be all that painful and mind you, I've had 7 different types of surgery. maybe you wont even need the moraphine. I didn't. Good luck!

Ellen

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this